Alert archive / Utah / Red Flag Warnings in 2008

Red Flag Warning 19, NWS Salt Lake City, UT

June 15, 2008

NWS Salt Lake City, UT issued this red flag warning at Jun 15, 2008, 3:02 AM MDT. It took effect at Jun 15, 2008, 1:00 PM MDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2008, 3:02 AM MDT (09:02 UTC)
In effect from
Jun 15, 2008, 1:00 PM MDT
Expired
Jun 16, 2008, 9:00 PM MDT
In force
32 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 150902
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
302 AM MDT SUN JUN 15 2008

UTZ440-152215-
/O.NEW.KSLC.FW.W.0019.080615T1900Z-080616T0300Z/
SOUTH CENTRAL UTAH-
302 AM MDT SUN JUN 15 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES IN 
FIRE WEATHER ZONE 440 BELOW 8000 FEET...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING. THIS WARNING IS FOR GUSTY WINDS AND LOW
RELATIVE HUMIDITIES IN FIRE WEATHER ZONE 440 BELOW 8000 FEET. 

SOUTHWEST WINDS GUSTING TO ABOVE 25 MPH ARE EXPECTED TO DEVELOP IN
FAR SOUTHERN UTAH FOR SUNDAY AFTERNOON. THESE WINDS...ALONG WITH
VERY LOW RELATIVE HUMIDITIES...WILL COMBINE TO CREATE SEVERE FIRE
WEATHER CONDITIONS BELOW 8000 FEET WHERE FUELS ARE CRITICALLY DRY.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
4 follow-up statements
000 
WWUS85 KSLC 152102
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
302 PM MDT SUN JUN 15 2008

UTZ435-439-160300-
/O.EXB.KSLC.FW.W.0019.080615T2102Z-080616T0300Z/
SOUTHWEST DESERTS AND MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
302 PM MDT SUN JUN 15 2008

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR 
GUSTY WINDS AND LOW RELATIVE HUMIDITY IN FIRE ZONES 435 BELOW 
8000 FT AND ZONE 439...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
THE SOUTHWEST DESERTS AND UTAHS DIXIE.

SOUTHWEST WINDS GUSTING TO ABOVE 30 MPH ARE EXPECTED TO DEVELOP IN
FAR SOUTHERN UTAH THIS AFTERNOON. THESE WINDS...ALONG WITH VERY LOW
RELATIVE HUMIDITIES...WILL COMBINE TO CREATE SEVERE FIRE WEATHER
CONDITIONS BELOW 8000 FEET WHERE FUELS ARE CRITICALLY DRY.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ441-160515-
/O.EXB.KSLC.FW.W.0019.000000T0000Z-080617T0300Z/
GLEN CANYON RECREATION AREA/LAKE POWELL-
302 PM MDT SUN JUN 15 2008

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT MONDAY FOR GUSTY WINDS
AND LOW RELATIVE HUMIDITY FOR FIRE ZONE 441 BELOW 7000 FT...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT MONDAY THE LAKE 
POWELL AND GLEN CANYON RECREATION AREAS BELOW 7000 FT.

SOUTHWEST WINDS GUSTING TO ABOVE 25 MPH ARE EXPECTED TO DEVELOP
IN FAR SOUTHERN UTAH THIS AFTERNOON. THESE WINDS...ALONG WITH VERY
LOW RELATIVE HUMIDITIES...WILL COMBINE TO CREATE SEVERE FIRE
WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ440-160515-
/O.EXT.KSLC.FW.W.0019.000000T0000Z-080617T0300Z/
SOUTH CENTRAL UTAH-
302 PM MDT SUN JUN 15 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT MONDAY FOR GUSTY
WINDS AND LOW RELATIVE HUMIDITY IN FIRE WEATHER ZONE 440...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT MONDAY FOR
EXTREME SOUTH CENTRAL UTAH.

SOUTHWEST WINDS GUSTING TO ABOVE 25 MPH ARE EXPECTED TO CONTINUE IN
FAR SOUTHERN UTAH INTO THIS EVENING THEN RELAX OVER THE NIGHTTIME
HOURS BUT THEN INCREASE AGAIN BY 1300 MDT MONDAY. THESE
WINDS...ALONG WITH VERY LOW RELATIVE HUMIDITIES...WILL COMBINE TO
CREATE SEVERE FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY
DRY.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 160307
RFWSLC

RED FLAG WARNING...CORRECTED HEADLINE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
906 PM MDT SUN JUN 15 2008

UTZ435-439-160415-
/O.EXP.KSLC.FW.W.0019.000000T0000Z-080616T0300Z/
SOUTHWEST DESERTS AND MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
906 PM MDT SUN JUN 15 2008

...RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY HAS 
EXPIRED FOR UTAH FIRE WEATHER ZONES 435 AND 439...

THE RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IS
NO LONGER IN EFFECT FOR FIRE WEATHER ZONES 435 AND 439.

WINDS IN DIXIE AND THE SOUTHWEST DESERTS HAVE DROPPED BELOW
CRITICAL LEVELS. WINDS MAY INCREASE AGAIN TOMORROW AFTERNOON...BUT
SHOULD NOT REACH SEVERE LEVELS.

$$

UTZ440-441-161000-
/O.CON.KSLC.FW.W.0019.000000T0000Z-080617T0300Z/
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
906 PM MDT SUN JUN 15 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT MONDAY FOR GUSTY
WINDS AND LOW RELATIVE HUMIDITY FOR UTAH FIRE WEATHER ZONES 440 AND 441...

A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY REMAINS
IN EFFECT UNTIL 9 PM MDT MONDAY FOR UTAH FIRE WEATHER ZONES 440
AND 441.

SOUTHWEST WINDS ARE RELAXING THIS EVENING OVER SOUTHERN UTAH...BUT
ARE EXPECTED TO RETURN TO CRITICAL LEVELS BY 1300 MDT MONDAY. THESE
WINDS...ALONG WITH VERY LOW RELATIVE HUMIDITIES...WILL COMBINE TO
CREATE SEVERE FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY
DRY.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 160901
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
301 AM MDT MON JUN 16 2008

UTZ440-441-161715-
/O.CON.KSLC.FW.W.0019.000000T0000Z-080617T0300Z/
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
301 AM MDT MON JUN 16 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES IN FIRE WEATHER 
ZONES 440 AND 441...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.
THIS WARNING IS FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR
FIRE WEATHER ZONE 441 BELOW 7000 FEET AND ALL OF FIRE WEATHER ZONE
440. 

SOUTHWEST WINDS HAVE RELAXED OVERNIGHT IN SOUTHERN UTAH...BUT ARE
EXPECTED TO RETURN TO CRITICAL LEVELS BY 1300 MDT MONDAY. THESE
WINDS...ALONG WITH VERY LOW RELATIVE HUMIDITIES...WILL COMBINE TO
CREATE SEVERE FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY
DRY.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 161727
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1127 AM MDT MON JUN 16 2008

UTZ435-439-170300-
/O.EXB.KSLC.FW.W.0019.080616T1900Z-080617T0300Z/
SOUTHWEST DESERTS AND MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
1127 AM MDT MON JUN 16 2008

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW 
RELATIVE AND GUSTY SOUTHWEST WINDS FOR FIRE WEATHER ZONES 435 
BELOW 8000 FT AND ALL OF 439...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
LOW RELATIVE HUMIDITY AND GUSTY WINDS ACROSS THE SOUTHWEST DESERTS
AND DIXIE PORTION OF UTAH.

SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OVER 30 MPH ARE
EXPECTED TO RETURN BY 1300 MDT TODAY. THESE WINDS...ALONG WITH
VERY LOW RELATIVE HUMIDITIES BELOW 10 PERCENT...WILL COMBINE TO
CREATE SEVERE FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY
DRY.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ440-441-170300-
/O.CON.KSLC.FW.W.0019.000000T0000Z-080617T0300Z/
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
1127 AM MDT MON JUN 16 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS IN FIRE WEATHER
ZONES 440 AND 441 BELOW 7000 FEET...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING 
FOR EXTREME SOUTH CENTRAL UTAH BELOW 7000 FEET.

SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OVER 30 MPH ARE
EXPECTED TO RETURN BY 1200 MDT TODAY. THESE WINDS...ALONG WITH
VERY LOW RELATIVE HUMIDITIES BELOW 10 PERCENT...WILL COMBINE TO 
CREATE SEVERE FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY
DRY.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jun 14, 9:56 PM MDT, 5 hours 6 minutes earlier.

Area forecast discussion, Jun 14, 9:56 PM MDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
956 PM MDT SAT JUN 14 2008

.SYNOPSIS...WARM HIGH PRESSURE ALOFT WILL STRENGTHEN ACROSS THE
GREAT BASIN THIS WEEKEND...THEN REMAIN IN PLACE THROUGH THE MIDDLE
OF NEXT WEEK.

&&

.DISCUSSION...HIGH PRESSURE CONTINUES TO ESTABLISH ITSELF OVER THE
REGION THIS EVENING...RESULTING IN CALM CONDITIONS WITH
UNSEASONABLY WARM TEMPERATURES. A BIT OF HIGH LEVEL MOISTURE OVER
EASTERN NEVADA AND NORTHWEST UTAH SHOULD SPREAD INTO NORTHERN
UTAH...RESULTING IN SOME INCREASING HIGH CLOUDS. HOWEVER...THESE
SHOULD TEND TO DISSIPATE AFTER SUNRISE.

THE RIDGE IS EXPECTED TO MOVE LITTLE THROUGH THE FIRST HALF OF THE
WEEK...SO MAXES WILL REMAIN STEADY OR WARM SLOWLY THROUGH THAT
PERIOD. SOME MOISTURE FILTERING INTO THE STATE FROM ARIZONA AND
SOUTHERN CALIFORNIA COULD RESULT IN ISOLATED HIGH BASED
CONVECTION OVER THE HIGHER TERRAIN. THE THREAT WILL GENERALLY BE
CONFINED TO SOUTHERN UTAH TOMORROW BUT WILL EXTEND THROUGH THE
FORECAST AREA ON MONDAY.

NO UPDATES EXPECTED TO THE FORECAST THIS EVENING.

&&

.AVIATION...SOUTHEASTERLY DRAINAGE WINDS AND VFR CONDITIONS WILL
PREVAIL THROUGH THE OVERNIGHT HOURS AT SLC TERMINAL.

&&

&&

.FIRE WEATHER...HIGH PRESSURE ALOFT WILL MAINTAIN WARM AND DRY
CONDITIONS ACROSS THE FIRE DISTRICT INTO AT LEAST THE MIDDLE OF NEXT
WEEK. SLIGHTLY INCREASED MOISTURE ALOFT WILL MAKE ISOLATED MOUNTAIN
THUNDERSTORMS POSSIBLE SUNDAY AND MONDAY.

WITH ISOLATED LOCATIONS IN FAR SOUTHERN UTAH REACHING CRITICAL
CONDITIONS EARLIER TODAY...AND SLIGHTLY INCREASED WINDS FOR
SUNDAY...WILL LOOK AT THE LATEST MODEL RUNS TONIGHT AND CONSIDER
WHETHER A RED FLAG WARNING IS WARRANTED FOR SUNDAY.

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

PUBLIC...TRAPHAGAN
AVIATION/FIRE WX...SCHOENING

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Red Flag Warnings in Utah, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.